MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52265
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a procedure involving treatment of a lesion within the superficial femoral artery, an advance 35 lp low profile balloon catheter's balloon ruptured.A cook sheath was used during the procedure.An unspecified inflation device was used to inflate the balloon one time to nominal pressure, for thirty seconds; however, the balloon ruptured longitudinally.The anatomy was calcified, and the lesion was 100% occluded.Blood was noted within the inflation device.The balloon was not inflated within a stent.The balloon catheter was pulled back into the sheath, over the wire guide, and removed.The procedure was completed successfully with a different balloon.During the same procedure, another cook balloon ruptured.That event will be reported under patient identifier (b)(6).A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving treatment of a lesion within the superficial femoral artery, an advance 35 lp low profile balloon catheter's balloon ruptured.A cook sheath was used during the procedure.An unspecified inflation device was used to inflate the balloon one time to nominal pressure, for thirty seconds; however, the balloon ruptured longitudinally.The anatomy was calcified, and the lesion was 100% occluded.Blood was noted within the inflation device.The balloon was not inflated within a stent.The balloon catheter was pulled back into the sheath, over the wire guide, and removed.The procedure was completed successfully with a different balloon.During the same procedure, another cook balloon ruptured.That event was reported under patient identifier 424870_mm.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection and functional test of the complaint device was also conducted.The complaint device was returned to cook for investigation.The middle of the balloon leaked during leak testing.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional relevant complaints for this lot number.The customer followed relevant instructions in the ifu (instructions for use).A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that the patient¿s anatomy contributed to this event.The anatomy was calcified, the lesion was 100% occluded, and another cook balloon also ruptured during the same procedure (reported under patient identifier 424870_mm).The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19097496
Report Number1820334-2024-00510
Device Sequence Number12689117
Product Code DQY
UDI-Device Identifier10827002522654
UDI-Public(01)10827002522654(17)270111(10)CINC005731
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG52265
Device Catalogue NumberPTA5-35-135-6-4.0
Device Lot NumberCINC005731
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer04/17/2024
07/08/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date04/24/2024
08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT SPARTACORE 1005303.; ANGIO-SEAL VIP 610130.; BOSTON 6F SHEATH.; COOK 6FR FLEXOR HIGH FLEX ANSEL 0.; COOK BSDN-18-7.0.; COOK HNBR5.0-38-65-P-NS-RIM.; COOK KCFW-6.0-18/38-45-RB-ANL0-HC.; COOK PTA5-35-135-5-8.0 LOT CINC001764.; GLIDECATH CG432.; LAKE REGION ZIP WIRE M00146317B0.; STEALTH 360 PERIPHERAL OAS PRD-SC30-150.; VOLCANO VISIONS PV 0.014P IVUS CATHETER 014R.
Patient Age79 YR
Patient SexFemale